Hail, Baylor
- When
- May 7, 2:20 PM CST
- Where
- Baylor County, Westover
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 33.500, -99.010
S. bringing strong southwest flow across the Southern Plains.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A large upper level trough became established over the western U.S. bringing strong southwest flow across the Southern Plains. At the surface, a north to south oriented dryline became well established across western north Texas. This dryline served as a focus for several rounds of supercell thunderstorms. Sporadic severe wind and hail occurred, along with a couple of brief tornadoes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 7, 11:32 AM CST, 2 hours 48 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1232 PM CDT WED MAY 7 2014
.AVIATION...
THE MAIN CONCERN FOR THIS TAF PERIOD WILL BE SHOWERS AND
THUNDERSTORMS THIS EVENING AND TONIGHT. THESE STORMS WILL COME IN
TWO ROUNDS...THE FIRST AFFECTING SOUTHERN TAF SITES THIS
EVENING...THE SECOND BEING MORE WIDESPREAD AND AFFECTING SOUTHERN
AND CENTRAL SITES OVERNIGHT INTO EARLY THURSDAY MORNING. SITES
AFFECTED BY STORMS MAY DROP TO MVFR CEILINGS BRIEFLY.
14
&&
.PREV DISCUSSION... /ISSUED 1042 AM CDT WED MAY 7 2014/
DISCUSSION...
LATE THIS MORNING...THE DRY LINE IS RATHER OBVIOUS...EXTENDING
FROM NEAR FREEDOM...TO ELK CITY...TO HOLLIS. IT IS EXPECTED TO
CONTINUE TO MIX/MOVE EAST INTO EARLY AFTERNOON...BEFORE REVERSING
COURSE LATE TODAY.
TO THE WEST OF THE DRY LINE...VERY DRY AND HOT
AIR WILL MIX DEEPLY...PRODUCING MODERATE TO STRONG WINDS. IT
APPEARS THAT WINDS WILL TAKE THEIR TIME TO STRENGTHEN
APPRECIABLY...BUT SHOULD BE WELL INTO THE 20-30 KT RANGE BY LATE
AFTERNOON...THE WORST TIME FOR WILDFIRES.
EAST OF THE DRY LINE...SCATTERED SHOWERS/THUNDERSTORMS ARE
EXPECTED TO FORM LATER TODAY. ALTHOUGH ISOLATED SHOWERS ARE
ALREADY ON RADAR JUST SOUTH OF OUR FORECAST AREA...THEY ARE NOT
THE MAIN EVENT. A CAPPING INVERSION IS LIKELY TO HOLD BACK
DEVELOPMENT OF SURFACE-BASED CONVECTION UNTIL MID- TO LATE-
AFTERNOON. SOME OF THOSE STORMS ARE LIKELY TO BE SEVERE.
THE FORECAST IS...IN GENERAL...IN GOOD SHAPE. WE HAVE ADJUSTED
WINDS TO CONFORM TO CURRENT TRENDS AND FORECASTS...AND ADDED A
MENTION OF ISOLATED SHOWERS IN THE FAR SOUTH-CENTRAL PART OF OUR
AREA FOR THE NEXT SEVERAL HOURS...BEFORE THE HIGHER CHANCES
ALREADY PRESENT FOR THE AFTERNOON.
PREV DISCUSSION... /ISSUED 634 AM CDT WED MAY 7 2014/
AVIATION...
THROUGH MOST OF THE AFTERNOON... EXPECT BREEZY SOUTH WINDS AND
A FEW MID-LEVEL CLOUDS. STORM CHANCES WILL INCREASE LATE THIS
AFTERNOON... INITIALLY IN THE KSPS/KLAW AREA BUT THEN EXPANDING
THROUGH THE EVENING. SCATTERED STORMS ARE EXPECTED AROUND MOST OF
THE TAF SITES OVERNIGHT WITH THE EXCEPTION OF KGAG AND KWWR. SOME
STRATUS WILL ROLL INTO MOST OF THE SITES /AGAIN WITH THE LIKELY
EXCEPTION OF KGAG AND KWWR/ AS LOW-LEVEL MOISTURE ADVECTS INTO THE
AREA TOWARD THE END OF THIS FORECAST PERIOD.
PREV DISCUSSION... /ISSUED 500 AM CDT WED MAY 7 2014/
DISCUSSION...
AGAIN... FIRE WEATHER IS THE INITIAL CONCERN. DRYLINE CURRENTLY
LIES ACROSS HARPER AND ELLIS COUNTIES AND HAS ACTUALLY BEEN
DRIFTING EAST A BIT WITH BUFFALO NOW IN THE DRIER AIR. ALTHOUGH IT
REMAINS SOMEWHAT UNCERTAIN HOW FAR EAST THE DRYLINE WILL MOVE...
THE MOST CONSISTENT SIGNAL IS FOR IT TO REACH SOMEWHERE NEAR A
MEDFORD-FREDERICK-SEYMOUR LINE... GIVE OR TAKE. HAVE ADDED A
COUPLE OF COUNTIES TO THE RED FLAG THAT WERE RIGHT AT THE EDGE OF
WHERE THE FORECAST RH IS DOWN TO 20 PERCENT. CONDITIONS ARE
EXPECTED TO BE BREEZY ENOUGH IN THE NORTHWEST /MAINLY BEHIND THE
DRYLINE/ THAT A WIND ADVISORY HAS ALSO BEEN ISSUED. AGAIN... THE
HEAT... WIND AND LOW RH WILL CREATE VERY HIGH TO EXTREME FIRE
DANGER.
STORM CHANCES WILL INCREASE THIS AFTERNOON NEAR AND JUST AHEAD OF
THE DRYLINE... WITH THE STRONGEST SIGNAL ACROSS SOUTHWEST OKLAHOMA
AND WESTERN NORTH TEXAS. INSTABILITY WILL BE SUFFICIENT FOR THE
CHANCE OF SEVERE WEATHER... ALTHOUGH BASES ARE EXPECTED TO BE
RELATIVELY HIGH WITH DEWPOINTS ONLY IN THE LOW TO MID 60S. MODELS
STILL SHOW A CONSISTENT SIGNAL FOR EXPANSION OF STORMS OVERNIGHT
AND ASSOCIATED HIGHER POPS. WHILE PRECIPITATION WILL LIKELY BE
ONGOING AT SUNRISE TOMORROW MORNING... THERE WILL BE A POTENTIAL
OF STORM REDEVELOPMENT DEPENDING ON THE EVOLUTION OF THE MORNING
STORMS AND RECOVERY OF THE AIRMASS FARTHER WEST. THERE ARE ENOUGH
SIGNALS OF THE RECOVERY OF AN UNSTABLE ATMOSPHERE THAT SEVERE
WEATHER WILL AGAIN BE POSSIBLE TOMORROW IF STORMS CAN REDEVELOP...
ALTHOUGH THAT IS NOT CERTAIN AT THIS TIME. .26.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 65 80 59 79 / 40 60 20 10
HOBART OK 63 88 54 83 / 40 30 10 0
WICHITA FALLS TX 66 86 59 87 / 50 50 10 10
GAGE OK 61 84 49 79 / 20 10 10 0
PONCA CITY OK 70 79 58 77 / 40 50 50 10
DURANT OK 68 76 68 85 / 30 70 30 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR OKZ004>007-
009>011-014>017-021-022-033>037.
WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR OKZ004>007-009>011-
014>016-021.
TX...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR TXZ083>085-087-
088.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1159 AM CDT WED MAY 7 2014 OKZ004>048-050>052-TXZ083>090-081000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1159 AM CDT WED MAY 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON THROUGH TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON THROUGH TONIGHT ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS. LOCATION... THE SLIGHT RISK AREA IS GENERALLY WEST OF A LINE FROM SEMINOLE TO MADILL...INCLUDING THE WESTERN HALF OF OKLAHOMA AND ALL OF WESTERN NORTH TEXAS. THE SLIGHT RISK AREA INCLUDES OKLAHOMA CITY...WICHITA FALLS... LAWTON...PONCA CITY...ENID...CLINTON...ALTUS...AND STILLWATER. TIMING... THE PEAK HOURS FOR SEVERE STORMS WILL BE BETWEEN 4 PM AND 10 PM. SEVERE STORMS WILL REMAIN POSSIBLE OVERNIGHT...BUT OVERALL INTENSITY WILL BE LESS. IMPACTS... VERY LARGE HAIL UP TO THE SIZE OF TENNIS BALLS... DAMAGING WIND GUSTS UP TO 70 MPH... LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES... DISCUSSION... AROUND 4 PM...A FEW SUPERCELLS ARE EXPECTED TO DEVELOP NEAR AND JUST EAST OF A DRYLINE...SOMEWHERE NEAR A LINE FROM SEYMOUR TEXAS TO WATONGA OKLAHOMA TO ENID OKLAHOMA...THEN MOVE NORTHEAST. STRONG SHEAR AND MODERATE INSTABILITY WILL SUPPORT SUPERCELL STORMS WITH VERY LARGE HAIL AS THE MAIN HAZARD...THOUGH DAMAGING WINDS MAY OCCUR AS WELL. STORM COVERAGE IS EXPECTED TO BE RATHER SPARSE...DUE TO SOME CAPPING THIS AFTERNOON AND EVENING. DUE TO LACK OF SIGNIFICANT LOW LEVEL MOISTURE...THE TORNADO POTENTIAL REMAINS LOW THROUGH TONIGHT. ANY SUPERCELL WOULD LIKELY WEAKEN AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING. LATER TONIGHT...THE APPROACH OF A LOW PRESSURE SYSTEM WILL ALLOW FOR MORE STORM DEVELOPMENT AND GREATER COVERAGE OF STORMS. FIRST REDEVELOPMENT MAY BE AROUND MIDNIGHT ACROSS WESTERN OR SOUTHWESTERN OKLAHOMA. A FEW STORMS MAY BE SEVERE...DUE TO MODERATE INSTABILITY AND INCREASING SHEAR...WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN HAZARDS. STORMS LATE TONIGHT ARE NOT EXPECTED TO BE AS SEVERE COMPARED TO THE STORMS LATE THIS AFTERNOON AND EVENING...AND MAY BECOME ELEVATED. STORMS ARE EXPECTED TO ORGANIZE INTO CLUSTERS OR PERHAPS A SQUALL LINE LATE TONIGHT AND MOVE EAST. WITH ABUNDANT MOISTURE MOVING INTO THE AREA...LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES MAY OCCUR LATE TONIGHT. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS AFTER 4 PM. .FIRE WEATHER... HOT...DRY...AND BREEZY TO WINDY WEATHER WILL PERSIST IN KEEPING THE WILDFIRE POTENTIAL VERY HIGH TO EXTREME THROUGH EARLY THIS EVENING ACROSS WESTERN OKLAHOMA AND FAR WESTERN TEXAS. A RED FLAG WARNING IS IN EFFECT THROUGH 9 PM IN THESE AREAS. .STRONG WINDS... SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS 40 TO 45 MPH CAN BE EXPECTED ACROSS NORTHWESTERN OKLAHOMA THROUGH EARLY THIS EVENING. A WIND ADVISORY IS IN EFFECT UNTIL 9 PM IN THESE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .THUNDERSTORMS... A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND THURSDAY EVENING ACROSS THE AREA. THE MAIN HAZARDS WILL BE LARGE HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS UP TO 70 MPH. THUNDERSTORM CHANCES WILL CONTINUE ACROSS PARTS OF THE AREA THURSDAY NIGHT THROUGH TUESDAY. A FEW SEVERE STORMS WILL BE POSSIBLE. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MBS/CMS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
259 PM CDT WED MAY 7 2014
TXZ089-072015-
ARCHER TX-
259 PM CDT WED MAY 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARCHER COUNTY UNTIL
315 PM CDT...
AT 257 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
MEGARGEL...MOVING NORTHEAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
LOCATIONS IMPACTED INCLUDE...
MEGARGEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
STAY ALERT AND LISTEN FOR WARNINGS.
&&
LAT...LON 3340 9896 3358 9892 3359 9890 3349 9867
3339 9878
TIME...MOT...LOC 1957Z 203DEG 23KT 3337 9892SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 304 PM CDT WED MAY 7 2014 TXZ085-072030- WILBARGER TX- 304 PM CDT WED MAY 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WILBARGER COUNTY UNTIL 330 PM CDT... AT 302 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GRAYBACK... MOVING NORTHEAST AT 25 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... LOCATIONS IMPACTED INCLUDE... OKLAUNION. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3400 9910 3402 9922 3420 9922 3417 9900 TIME...MOT...LOC 2002Z 203DEG 23KT 3405 9916
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 315 PM CDT WED MAY 7 2014 OKZ037-TXZ085-072030- TILLMAN OK-WILBARGER TX- 315 PM CDT WED MAY 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TILLMAN AND EAST CENTRAL WILBARGER COUNTIES UNTIL 330 PM CDT... AT 313 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR OKLAUNION... MOVING NORTH AT 40 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... LOCATIONS IMPACTED INCLUDE... DAVIDSON AND OKLAUNION. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3408 9906 3409 9917 3436 9911 3434 9894 TIME...MOT...LOC 2013Z 201DEG 34KT 3414 9910
The Altus AFB radar (KFDR), 96 km away, was scanning. The volume nearest the first event began at 20:22 UTC.
13 hail, 1 thunderstorm wind, 1 tornado. Local standard time, as filed.
Fire department officials estimated wind gusts to 70 mph, though no damage information was relayed.
No damage was reported.
No damage was reported.
Storm spotters and chasers observed a brief tornado southwest of Burkburnett. No damage is known to have occurred and the location of the tornado is estimated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyThe tornado archive for Texas, 2014Warnings in Texas, May 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 521356, 521357, 521358, 521359, 521360, 521361, 521363, 521364, 521365, 521366, 521367, 521368, 521369, 521370, 521862.